Alert archive / Vermont / Wind Advisories in 2008
Wind Advisory 9, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Dec 14, 2008, 4:15 AM EST for 4 counties in Vermont. It took effect at Dec 15, 2008, 3:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 4:15 AM EST (09:15 UTC)
- In effect from
- Dec 15, 2008, 3:00 AM EST
- Expired
- Dec 15, 2008, 2:23 PM EST
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 5 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 140915 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 415 AM EST SUN DEC 14 2008 ...GUSTY SOUTH WINDS EXPECTED ACROSS PORTIONS OF THE CHAMPLAIN VALLEY TONIGHT INTO MONDAY... .HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL PUSH EAST INTO THE ATLANTIC OCEAN THROUGH TONIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE GREAT LAKES AND SOUTH CENTRAL CANADA. AS THIS OCCURS...SOUTH WINDS WILL INCREASE ACROSS MUCH OF THE AREA BEGINNING TODAY...AND ESPECIALLY TONIGHT INTO THE FIRST HALF OF MONDAY. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE EASTERN HALF OF THE CHAMPLAIN VALLEY...WHERE FORCED CHANNELING EFFECTS WILL BE ENHANCED. SUSTAINED WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE IN THESE AREAS LATER TONIGHT THROUGH MID AFTERNOON ON MONDAY. WINDS WILL SLOWLY DIMINISH FOLLOWING THE PASSAGE OF THE COLD FRONT MONDAY EVENING. VTZ001-002-005-009-142100- /O.NEW.KBTV.WI.Y.0009.081215T0800Z-081215T2000Z/ GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS... BURLINGTON...MIDDLEBURY...VERGENNES 415 AM EST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR THE CHAMPLAIN VALLEY OF VERMONT...WHICH IS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY. SOUTH WINDS WILL SLOWLY INCREASE ACROSS THE AREA TODAY...AND ESPECIALLY OVERNIGHT THROUGH MID AFTERNOON ON MONDAY. SUSTAINED WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS FROM 40 TO AS HIGH AS 50 MPH WILL BE POSSIBLE TONIGHT THROUGH MID AFTERNOON ON MONDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE MAY PRODUCE SCATTERED TREE OR LIMB DAMAGE...WHICH COULD LEAD TO ISOLATED POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ JMG
4 follow-up statements
000 WWUS71 KBTV 142032 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 332 PM EST SUN DEC 14 2008 ...GUSTY SOUTH WINDS EXPECTED ACROSS PORTIONS OF THE CHAMPLAIN VALLEY TONIGHT THROUGH MID AFTERNOON MONDAY... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE EAST OF NEW ENGLAND AND A STRONG FRONTAL SYSTEM ACROSS THE WESTERN GREAT LAKES REGION WILL RESULT IN GUSTY SOUTH WINDS ACROSS MUCH OF THE NORTH COUNTRY THROUGH THE MID AFTERNOON HOURS ON MONDAY. A LOW-LEVEL JET DEVELOPING ACROSS THE CHAMPLAIN VALLEY LATE TONIGHT THROUGH EARLY MONDAY AFTERNOON WILL FOCUS THE CORE OF STRONGEST WINDS ACROSS LAKE CHAMPLAIN AND THE VERMONT SIDE OF THE CHAMPLAIN VALLEY...WHERE SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS UP TO 50 MPH ARE EXPECTED. ELSEWHERE ACROSS THE NORTH COUNTRY...LOCALLY GUSTY WINDS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN AND LOCATIONS WITH SOUTH EXPOSURE. WINDS WILL SHIFT INTO THE WEST AND NORTHWEST AND SLOWLY DIMINISH FOLLOWING THE PASSAGE OF THE COLD FRONT MONDAY EVENING. VTZ001-002-005-009-151000- /O.CON.KBTV.WI.Y.0009.081215T0800Z-081215T2000Z/ GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS... BURLINGTON...MIDDLEBURY...VERGENNES 332 PM EST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY FOR THE CHAMPLAIN ISLANDS AND THE VERMONT PORTION OF THE CHAMPLAIN VALLEY. GUSTY SOUTH WINDS OF 20 TO 30 MPH ACROSS THE CHAMPLAIN VALLEY THIS AFTERNOON AND EVENING WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT THROUGH EARLY MONDAY AFTERNOON...WITH GUSTS UP TO 50 MPH POSSIBLE. THE STRONGEST WINDS ARE LIKELY TO OCCUR DURING MONDAY MORNING. WINDS OF THIS MAGNITUDE MAY PRODUCE SCATTERED TREE OR LIMB DAMAGE...WHICH COULD LEAD TO ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ BANACOS
000 WWUS71 KBTV 150243 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 943 PM EST SUN DEC 14 2008 ...GUSTY SOUTH WINDS EXPECTED TO IMPACT PORTIONS OF THE CHAMPLAIN VALLEY ON MONDAY... .THE COMBINATION OF LARGE HIGH PRESSURE SYSTEM EAST OF NEW ENGLAND AND A STRONG COLD FRONT MOVING EAST FROM THE GREAT LAKES REGION WILL RESULT IN GUSTY SOUTH WINDS ACROSS MUCH OF THE NORTH COUNTRY THROUGH THE MID AFTERNOON HOURS ON MONDAY. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP OVER THE CHAMPLAIN VALLEY OF VERMONT... WHERE SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH CAN BE EXPECTED. ELSEWHERE ACROSS THE NORTH COUNTRY... LOCALLY GUSTY WINDS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN AND LOCATIONS WITH SOUTH EXPOSURE. WINDS WILL SHIFT INTO THE WEST AND NORTHWEST AND SLOWLY DIMINISH FOLLOWING THE PASSAGE OF THE COLD FRONT MONDAY EVENING. VTZ001-002-005-009-151200- /O.CON.KBTV.WI.Y.0009.081215T0800Z-081215T2000Z/ GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS... BURLINGTON...MIDDLEBURY...VERGENNES 943 PM EST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY FOR STRONG GUSTY WINDS OVER THE CHAMPLAIN ISLANDS AND THE VERMONT PORTION OF THE CHAMPLAIN VALLEY. GUSTY SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH EARLY MONDAY MORNING AND PERSIST THROUGH EARLY MONDAY AFTERNOON...WITH GUSTS UP TO 50 MPH POSSIBLE. THE STRONGEST WINDS ARE LIKELY TO OCCUR DURING THE MORNING HOURS ON MONDAY. WINDS OF THIS MAGNITUDE MAY PRODUCE SCATTERED TREE OR LIMB DAMAGE...WHICH COULD LEAD TO ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ EVENSON
000 WWUS71 KBTV 151158 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 658 AM EST MON DEC 15 2008 ...GUSTY SOUTH WINDS WILL IMPACT PORTIONS OF THE CHAMPLAIN VALLEY TODAY... .THE COMBINATION OF HIGH PRESSURE EAST OF NEW ENGLAND AND A STRONG COLD FRONT MOVING EAST FROM THE GREAT LAKES REGION WILL PRODUCE GUSTY SOUTH WINDS ACROSS MUCH OF THE NORTH COUNTRY THROUGH MID AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE OVER THE CHAMPLAIN VALLEY OF VERMONT...WHERE SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS UP TO 50 MPH CAN BE EXPECTED. ELSEWHERE ACROSS THE NORTH COUNTRY...LOCALLY GUSTY WINDS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN AND LOCATIONS WITH SOUTH EXPOSURE. WINDS WILL SHIFT INTO THE WEST AND NORTHWEST AND SLOWLY DIMINISH FOLLOWING THE PASSAGE OF THE COLD FRONT THIS EVENING. VTZ001-002-005-009-152000- /O.CON.KBTV.WI.Y.0009.000000T0000Z-081215T2000Z/ GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS... BURLINGTON...MIDDLEBURY...VERGENNES 658 AM EST MON DEC 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON FOR STRONG GUSTY WINDS OVER THE CHAMPLAIN ISLANDS AND THE VERMONT PORTION OF THE CHAMPLAIN VALLEY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST THROUGH EARLY AFTERNOON. WINDS WILL THEN SLOWLY DIMINISH LATER THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT. WINDS OF THIS MAGNITUDE MAY PRODUCE SCATTERED TREE OR LIMB DAMAGE...WHICH COULD LEAD TO ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 151923 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 223 PM EST MON DEC 15 2008 ...WIND ADVISORY CANCELLED ACROSS THE VERMONT PORTION OF THE CHAMPLAIN VALLEY... VTZ001-002-005-009-152030- /O.CAN.KBTV.WI.Y.0009.000000T0000Z-081215T2000Z/ GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS... BURLINGTON...MIDDLEBURY...VERGENNES 223 PM EST MON DEC 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE VERMONT PORTION OF THE CHAMPLAIN VALLEY. THE THREAT OF WIND GUSTS IN EXCESS OF 45 MPH HAS ENDED ACROSS THE AREA. SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON...AND THEN SHIFT INTO THE WEST WITH A COLD FRONTAL PASSAGE THIS EVENING. WIND GUSTS UP TO 35 MPH REMAIN POSSIBLE THROUGH TONIGHT IN THE WAKE OF THE COLD FRONT...BUT THE POTENTIAL FOR WIND GUSTS IN EXCESS OF 45 MPH HAS ENDED. $$ PCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 14, 2:06 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 14, 2:06 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 206 AM EST SUN DEC 14 2008 .SYNOPSIS... FOLLOWING A VERY COLD SATURDAY...WITH AFTERNOON READINGS IN THE UPPER SINGLE DIGITS AND TEENS...A STRONG MODERATING TEMPERATURE TREND IS EXPECTED SUNDAY AND MONDAY. ARCTIC HIGH PRESSURE OVER VERMONT THIS EVENING WILL SHIFT EASTWARD INTO THE GULF OF MAINE OVERNIGHT. GUSTY SOUTH TO SOUTHWEST WINDS DURING MUCH OF SUNDAY AND MONDAY WILL RETURN MILD AIR TO THE NORTH COUNTRY. TEMPERATURES WILL APPROACH 40 DEGREES IN THE WARMER VALLEYS SUNDAY AFTERNOON...AND INTO THE UPPER 40S WITH A FEW SPOTS AROUND 50 ON MONDAY. A COLD FRONT SHIFTS EASTWARD ACROSS THE NORTH COUNTRY MONDAY AFTERNOON INTO MONDAY NIGHT. THIS SYSTEM WILL BRING A BAND OF RAIN SHOWERS WITH GENERALLY A QUARTER TO HALF INCH OF RAINFALL EXPECTED. PRECIPITATION MAY END AS ISOLATED SNOW SHOWERS LATER MONDAY NIGHT AS THE FRONT PASSES TO THE EAST OF THE AREA. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 645 PM EST SATURDAY...QUICK UPDATE THIS EVENING TO HIGHLIGHT THE LIGHT SNOW SHOWERS OVER SAINT LAWRENCE COUNTY NY. WARM FRONT MOVING ACROSS SOUTHERN QUEBEC AND WESTERN NY IS TRIGGERING A FEW LIGHT SNOW SHOWERS THIS EVENING. ANY SNOW THAT FALLS WILL BE VERY LIGHT WITH ONLY A DUSTING EXPECTED. MOISTURE ASSOCIATED WITH THIS FEATURE WILL QUICKLY DRY AS IT MOVES WEST...WITH JUST A FEW FLURRIES OVER THE ADIRONDACKS AND DRY ACROSS VT. SKIES WILL BECOME MOSTLY CLOUDY ACROSS NY BY MIDNIGHT...WITH CLEAR SKIES GIVING WAY TO PARTLY CLOUDY SKIES ACROSS VT...DUE TO MID-LEVEL WAA OVERRIDING THE COLD SURF AIR MASS. LOW TEMPERATURES WILL BE REACHED EARLY TONIGHT WEST OF THE GREEN MTNS AS ARCTIC HIGH PRESSURE CENTER SHIFTS EASTWARD INTO THE GULF OF MAINE BY 12Z SUNDAY AS SLY RETURN FLOW DEVELOPS ACROSS WRN HALF OF THE FA. WINDS WILL GRADUALLY INCREASE FROM THE SOUTH ACROSS THE CHAMPLAIN VALLEY...AND FROM THE SW ACROSS THE ST. LAWRENCE VALLEY AS THE NIGHT PROGRESSES. THIS WILL ALLOW FOR RISING SFC TEMPERATURES...ESPECIALLY AFTER MIDNIGHT. THE COLDEST OVERNIGHT LOWS ACROSS THE FORECAST AREA WILL OCCUR ACROSS ERN/NERN VT WHERE SKIES REMAIN MOSTLY CLEAR AND VALLEYS REMAIN GENERALLY DECOUPLED THROUGH SUNRISE. LOOKING FOR LOWS 0F TO -8F ACROSS NERN VT. EARLY LOWS IN THE UPPER SINGLE DIGITS ARE EXPECTED IN THE CHAMPLAIN VALLEY BEFORE RISING THROUGH THE TEENS TOWARD DAYBREAK WITH SOUTH WINDS INCREASING TO AROUND 10 MPH LATE. IN FAR WRN CWA...SWLY WINDS ALREADY IN PLACE WILL YIELD EVENING LOWS IN THE TEENS IN ST. LAWRENCE COUNTY ALONG THE ST. LAWRENCE RIVER...FOLLOWED BY TEMPERATURES RISING INTO THE LOWER 20S TOWARD DAYBREAK. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... AS OF 310 PM EST SATURDAY...THE MAIN FORECAST CHALLENGE DURING THE SHORT TERM PERIOD WILL BE SURFACE WIND SPEEDS...FOLLOWED BY TIMING AND AMT OF RAINFALL WITH SFC FRONTAL PASSAGE MONDAY AFTERNOON INTO MONDAY NIGHT. A SIGNIFICANT WARMING TREND WILL OCCUR SUNDAY AND MONDAY AS A BROAD AND MODERATELY STRONG SWLY FLOW REGIME DEVELOPS ACROSS THE FORECAST AREA BETWEEN THE DEPARTING OFFSHORE SFC ANTICYCLONE...AND THE FRONTAL SYSTEM ACROSS THE WRN GREAT LAKES REGION. WITH 850MB TEMPERATURES WARMING TO 0-2C BY 00Z MONDAY...SURFACE TEMPERATURES WILL MODERATE TO NEAR 40F IN VALLEY LOCATIONS FOR SUNDAY/S DAYTIME HIGHS...WEST OF THE GREENS. LOW- LEVEL COLD AIR MASS WILL BE SLOWER TO SCOURER OUT ACROSS E-CENTRAL AND NERN VT WITH HIGHS GENERALLY IN THE LOWER 30S SUNDAY ACROSS NERN VT. GRADIENT FLOW SUPPORTS SWLY WINDS OF 15-25 MPH...WITH GUSTS TO 35 MPH DURING THE DAYLIGHT HRS SUNDAY ACROSS ESPECIALLY THE CHAMPLAIN VALLEY AND ST. LAWRENCE RIVER VALLEY. DESPITE WARM AIR ADVECTION REGIME...ABSENCE OF LOW-LEVEL FOCUS FOR ASCENT SHOULD PRECLUDE ANY PRECIPITATION DURING SUNDAY. MODEL RH FIELDS GENERALLY SUPPORT BKN MID-LEVEL CLOUDS DURING THE DAY WITH CIGS IN 8-12 KFT RANGE. SUNDAY NIGHT...TEMPERATURES WILL NOT DROP SIGNIFICANTLY AS STRONG SLY WINDS PERSIST. LOWS WILL RANGE FROM THE MID 20S EAST OF THE GREEN MTNS...TO THE MID TO UPR 30S ACROSS THE VALLEYS OF WRN VT AND NRN NY. WINDS ACROSS THE BROAD CHAMPLAIN AND ST. LAWRENCE VALLEYS WILL RANGE FROM 15-20 MPH WITH GUSTS TO 35 MPH POSSIBLE AT TIMES. MONDAY/MONDAY NGT...EWD MVG SFC COLD FRONT IS EXPECTED TO REACH THE ST. LAWRENCE VALLEY BY 18Z MONDAY...AND THE CT RIVER VALLEY BY 00Z TUESDAY. IN ADVANCE OF THIS SYSTEM...SWLY WINDS OF 15-25 MPH WILL CONTINUE...WITH GUSTS AS HIGH AS 40 MPH POSSIBLE IN THE CHAMPLAIN VALLEY AND ACROSS HIGHER TRRN AREAS WITH EXPOSURE TO THE SOUTH AND SOUTHWEST. A WIND ADVISORY MAY BE NEEDED ON LATER FORECAST SHIFTS FOR PORTIONS OF SUNDAY NIGHT INTO THE FIRST HALF OF MONDAY. MILD AIR MASS IN PLACE AHEAD OF THE FRONTAL BNDRY WITH 850MB TEMPS OF +5 TO +6C WILL CONTRIBUTE TO SFC HIGHS AROUND 50F IN VALLEY LOCATIONS EARLY MONDAY AFTN. CLOUDS WILL BE INCREASING RAPIDLY DURING THE DAY. POPS WILL RANGE FROM 70-90 PERCENT WITH COLD FRONTAL RAIN BAND ACROSS NRN NY DURING THE LATE MORNING/EARLY AFTN...FOLLOWED BY 70-90 POPS ACROSS VT MONDAY AFTN/EARLY EVENING. TOTAL PRECIPITATION AMTS BETWEEN A QUARTER AND HALF INCH ARE GENERALLY EXPECTED WITH THIS FRONTAL SYSTEM BASED ON PRESENT INDICATIONS. FOLLOWING FROPA...WINDS SHIFT INTO THE WEST AT 10-20 MPH WITH PRECIPITATION ENDING FROM WEST TO EAST DURING THE OVERNIGHT HRS. LOW-LEVEL CAA MAY BE SUFFICIENT TO ALLOW PCPN TO CHANCE TO SNOW SHOWERS BEFORE ENDING...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. A LIGHT SNOW ACCUMULATION OF A DUSTING TO AN INCH IS POSSIBLE. ALSO OF NOTE...SNOW INITIALLY MELTING ON WARM ROAD SURFACES MAY MELT...ONLY TO REFREEZE WITH POSSIBILITY OF ICY SPOTS ON ROADWAYS LATE MONDAY NIGHT AND PERHAPS FOR THE MORNING COMMUTE ON TUESDAY. WE WILL CONTINUE TO MONITOR THIS POSSIBILITY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 235 PM EST SATURDAY...UNSETTLED WX FOR MUCH OF THE EXTENDED PERIOD. REMNANTS OF EXITING FRNTL BOUNDARY LINGER OVER MUCH OF E CWA TUESDAY. NOT EXPECTING MUCH ACCUM FOR THIS PERIOD AS WK RIDGE DOES SUPPLANT EXITING SYSTEM. ANOTHER DEVELOPING LOW OVER THE CENTRAL PLAINS WILL MV E ACROSS THE CWA LATE TUESDAY NGT INTO EARLY THURSDAY MORN. BULK OF PRECIP EXPECTED ON WED AS SFC LOW PASSES JUST TO OUR SOUTH. MDL RUN TO RUN SEEMS TO KEEP CONSISTENT TRACK...SO PLAN ON UPPING POPS TO LIKELY. WAA DOES NOT WORK FAR INTO CWA SO WILL KEEP ALL PRECIP AS -SW/-S FOR ENTIRE EVENT. SFC HIGH DOES BUILD OVER CWA FOR GD PORTIONS OF THURSDAY AS YET ANOTHER QUICK MVG SYSTEM DEVELOPS OVER CENTRAL PLAINS. THIS SYSTEM WILL MV A BIT FURTHER N THAN PREV SYSTEM. THIS IS GOING TO ALLOW WAA ALOFT AND AT SFC. 850 TEMPS NEAR 0C UP TO SC VT...925 TEMPS WILL SEE 0C WELL INTO N SECTIONS DURING THE AFTNOON BFR DROPPING QUICKLY ON BACK SIDE OF EXITING LOW BY FRI NGT. THIS WARM AIR INTRUSION WILL ALLOW PRECIP TO CHANGE OVER TO SLEET IN ADDITION TO LGT SW. FOR NOW WILL KEEP WINTRY MIX CONFINED TO S CWA ATTM...W/ NORTHERN AREAS ALL -SW/-S. ANY FURTHER TRACK TO THE N OF SYSTEM...AND CWA WILL SEE RW MIX IN. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... THROUGH 06Z MONDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH 06Z MONDAY. THERE IS A CHANCE OF SOME FLURRIES POSSIBLE THIS MORNING IN DEVELOPING WARM AIR ADVECTION ALOFT. SURFACE PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION TODAY WITH SOUTHERLY SURFACE WIND GUSTS OF 20 KNOTS OR GREATER EXPECTED TO DEVELOP ACROSS THE REGION AFTER 15Z SUNDAY AND CONTINUE THROUGH 06Z MONDAY. 06Z MONDAY THROUGH THURSDAY...SOUTHERLY SURFACE WIND GUSTS OF 20 KNOTS OR GREATER EXPECTED THROUGH MONDAY AHEAD OF AN APPROACHING COLD FRONT FROM THE GREAT LAKES ON MONDAY. RAIN SHOWERS EXPECTED ACROSS THE REGION MONDAY AND MONDAY NIGHT...CHANGING TO A BRIEF PERIOD OF SNOW SHOWERS LATE MONDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY AND TUESDAY NIGHT. A LOW PRESSURE AREA MOVING NORTHEAST FROM THE OHIO VALLEY WILL BRING SOME LIGHT SNOW TO THE REGION ON WEDNESDAY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT AND EARLY THURSDAY. ANOTHER LOW PRESSURE AREA OVER THE GREAT LAKES WILL BRING A CHANCE OF RAIN AND SNOW TO THE REGION LATE IN THE DAY ON THURSDAY. && .EQUIPMENT... THE AUTOMATED WEATHER OBSERVING SYSTEM (AWOS) AT RUTLAND VERMONT (KRUT) (SOUTHERN VERMONT REGIONAL AIRPORT) WIND INSTRUMENTATION IS OUT OF SERVICE AT THIS TIME. THE FAA HAS MAINTENANCE RESPONSIBILITY FOR THIS SITE. NO ESTIMATE IS AVAILABLE AT THIS TIME AS TO WHEN THE WIND INSTRUMENTATION WILL BE RESTORED TO SERVICE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS NEAR TERM...DUMONT SHORT TERM...BANACOS LONG TERM...JN AVIATION...WGH EQUIPMENT...WFO BTV
Hazardous weather outlook, Dec 13, 4:47 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 447 AM EST SAT DEC 13 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-141000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 447 AM EST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHERLY SURFACE WIND GUSTS OF 35 MPH TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS THE REGION BY SUNDAY AFTERNOON AND CONTINUE INTO MONDAY...AHEAD OF A COLD FRONT MOVING SLOWLY EAST FROM THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.